Alert archive / New York / Lake Effect Snow Advisories in 2007

Lake Effect Snow Advisory 1, NWS Buffalo, NY

January 8, 20075 counties in New York

NWS Buffalo, NY issued this lake effect snow advisory at Jan 8, 2007, 2:51 PM EST for 5 counties in New York. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2007, 2:51 PM EST (19:51 UTC)
Expired
Jan 9, 2007, 1:00 PM EST
In force
22 hr
Issued by
NWS Buffalo, NY

Counties Allegany County, NY, Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 56 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.9 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2007-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2007-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -110 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
527 m above ground
0-6 km bulk shear
126 kt
0-1 km storm-relative helicity
-110 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this lake effect snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this lake effect snow advisory went out at Jan 8, 10:31 AM EST, 4 hours 20 minutes earlier.

Area forecast discussion, Jan 8, 10:31 AM EST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1031 AM EST MON JAN 8 2007

.UPDATE...
HAVE ISSUED LAKE EFFECT SNOW WATCH FOR TUG HILL REGION TONIGHT
THROUGH WEDNESDAY...EVENTUALLY SETTLING PRIMARILY OVER OSWEGO
COUNTY BEGINNING TUESDAY NIGHT.

&&

.SHORT TERM /REST OF TODAY/...
NO REAL CHANGES FOR TODAY...BUT MAY CONSIDER ADVISORY LEVEL SNOW
FALL FOR WESTERN SOUTHERN TIER AND SOUTHERN ERIE IN AFTERNOON
PACKAGE. MAIN UPDATE IS FOR LAKE EFFECT SNOW WATCH EAST OF LAKE ONTARIO.
INITIALLY THIS WILL BE ELEVATION BASED WITH TUG HILL EXPECTED TO
RECEIVE MOST SIGNIFICANT SNOW TONIGHT THROUGH TUESDAY...BUT
COOLING AIRMASS AND EXCELLENT FETCH ACROSS MULTIPLE LAKES SHOULD
INTENSIFY AND CONSOLIDATE BAND OVER PRIMARILY OSWEGO COUNTY LATE
TUESDAY THROUGH A GOOD PORTION OF WEDNESDAY.

WATCH ISSUED EARLIER THIS MORNING...ZONES COMING BY 11AM.

&&

.PREV DISCUSSION...
/ISSUED 634 AM EST MON JAN 8 2007/

MARINE...

GALE FORCE WINDS ALREADY OBSERVED AT THE DUNKIRK C-MAN WILL
THEREFORE START GALE WARNING ON LAKE ERIE EARLIER.

PREV DISCUSSION...
/ISSUED 329 AM EST MON JAN 8 2007/

SHORT TERM /TODAY THROUGH WEDNESDAY/...

SURFACE LOW PASSING OVER WESTERN NY THIS MORNING WILL MAINTAIN
WIDESPREAD RAIN OVER CENTRAL AND EASTERN PORTION OF THE STATE
THROUGH THE MORNING. COLD FRONT OVER OHIO WILL LIFT TO WESTERN
ZONES BY MID MORNING AND TEMPS WILL BE ON A DOWNWARD TREND THROUGH
THE DAY.

WEST OF THE GENESEE VALLEY...EARLY HIGHS IN THE LOWER 40S WILL
GIVE WAY TO AFTERNOON TEMPS IN THE LOWER 30S OR EVEN UPPER 20S BY
THE END OF THE DAY. BOTH GFS AND NAM SHOW 850MB TEMPS FALLING
ACCORDINGLY...-2C TO -4C BY 12Z/7AM AND -6C TO -8C BY 18Z/1PM. SAT
AND RADAR SHOW WELL DEFINED DEFORMATION ZONE WITH UPPER TROUGH YET
TO CROSS THE AREA AND WILL BRING ADDITIONAL RAIN THEN SNOW THROUGH
THE EARLY PART OF THE DAY. THE COLDER AIR OVER LAKE ERIE WILL
LIKELY FORM LAKE EFFECT SNOW ALONG THE EASTERN SHORE OF LAKE
ERIE...OVER THE HIGHER TERRAIN SOUTH OF BUFFALO AND NORTH OF
JAMESTOWN...EASTWARD INTO WESTERN WYOMING COUNTY. HIGH WINDS
FOLLOWING THE COLD FRONT WILL KEEP ANY ORGANIZED LAKE BAND FROM
FORMING BUT THE OROGRAPHIC LIFT WILL ADD TO THE POTENTIAL FOR
LOCALIZED SNOW ACCUMULATIONS LATE TODAY. THE GREATER RISK WILL BE
LATER TONIGHT AND EARLY TUESDAY MORNING AS A SPEED MAX ROUNDS THE
BASE OF THE UPPER TROUGH...THE MAIN AXIS OF WHICH WILL STILL BE
JUST TO THE WEST...AND SPINS UP A SMALLER SURFACE LOW. THIS WILL
BACK THE WINDS ALONG LAKE ERIE AND BRING A BAND OF LAKE EFFECT
SNOW...OR RAIN/SNOW MIX...NORTHWARD TO METRO BUFFALO AND EVEN
NIAGARA COUNTY. WILL HAVE A COUPLE INCHES OF SNOW ACCUM IN THE
GRIDS FOR METRO BUFFALO/NIAGARA FALLS DURING TUESDAY MORNING
COMMUTE TIME. THE LAKE SNOWS WILL SLIDE SOUTH AGAIN DURING LATE
MORNING AS THE LOW PASSES AND PLACE THE SNOW OVER THE MORE
TRADITIONAL SNOWBELT AREA SOUTH OF BUFFALO. TUESDAY THROUGH
WEDNESDAY WILL SEE MUCH COLDER AIR ARRIVING WITH 850BM TEMPS
DROPPING TO AROUND -15C ON WEST NORTHWEST WINDS. THIS PLACES A
SHORTER FETCH ACROSS THE LAKE BUT LAKE INDUCED CAPES RISE TO 500
TO NEAR 700 J/KG AND EQUILIBRIUM LEVELS ARE NEAR 12KFT. PERSISTENT
LAKE SNOWS ARE LIKELY OVER THE WESTERN SOUTHERN TIER THROUGH
WEDNESDAY MORNING.

EAST OF LAKE ONTARIO...PRECIP WILL REMAIN IN THE FORM OF RAIN
THROUGH MUCH OF THE MORNING ALTHOUGH THERE WERE AREAS OF SNOW
EARLY THIS MORNING WITH DYNAMIC COOLING AT THE ONSET OF PRECIP.
THAT HAS ALL GONE BACK OVER TO ALL RAIN AS 850MB TEMPS WARMED TO
+4C. THE COLD AIR WILL REACH THE EASTERN LAKE ONTARIO REGION BY
18Z TO 21Z TIMEFRAME AND STRONG WESTERLY WINDS WILL AGAIN SHRED
THE INSTABILITY IN THE LOWER LAYERS...KEEPING CONCENTRATED LAKE
SNOWS FROM FORMING. THERE WILL BE ACCUMULATING SNOW OVER THE TUG
HILL JUST FROM THE OROGRAPHIC LIFT AND HIGHER TERRAIN INTERCEPTING
THE SNOW. 850MB TEMPS FALL TO AROUND -10C OVERNIGHT BUT THE
APPROACHING SECONDARY LOW SHOULD BACK THE SURFACE WINDS ENOUGH TO
CREATE SIGNIFICANT SHEAR AND LIFT ANY LAKE SNOWS FARTHER NORTH
ALONG THE TUG HILL...AND THE BEST OROGRAPHIC LIFT. A COUPLE INCHES
STILL EXPECTED...BUT NOT AS BAD IS IT COULD BE. WIND SHIFTING AND
BECOMING WEST NORTHWEST TUESDAY NIGHT AND WEDNESDAY MORNING ALONG
WITH MUCH COLDER AIR WILL LIKELY PRODUCE A SUBSTANTIAL LAKE SNOW
BAND ALONG THE MAJOR AXIS OF LAKE ONTARIO...WITH ADDITIONAL
UPSTREAM INFLUENCE FROM GEORGIAN BAY EXPECTED. THIS WILL PLACE THE
LAKE SNOW BAND OVER NORTHERN CAYUGA AND MUCH OF OSWEGO COUNTY FROM
09Z/WED THROUGH 21Z/WED. WILL PLACE 4-6 INCH AMOUNTS IN THE GRIDS
FOR NOW...BUT BUFKIT IS SHOWING AS MUCH AS 12 INCHES AT SYRACUSE
FROM TUESDAY NIGHT THROUGH WED AFTERNOON...DEPENDING ON WHICH SNOW
ALGORITHM IS USED.

LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...

A WARM FRONT WEDNESDAY NIGHT SHOULD BRING NOTHING MORE THAN AN
INCREASE IN CLOUDS...THEN A SOUTHWEST FLOW WILL BRING A RETURN TO
MILD TEMPERATURES THURSDAY AND FRIDAY. THERE WILL BE CHANCE OF RAIN
FRIDAY AHEAD OF AN APPROACHING COLD FRONT. THE FRONT WILL MOVE INTO
THE AREA FRIDAY NIGHT AND PRECIPITATION TYPE WILL BE A PROBLEM AS
COLD AIR FILTERS IN FROM THE NORTH.  THERE WILL BE A CHANCE OF
FREEZING RAIN EAST OF LAKE ONTARIO STARTING LATE FRIDAY NIGHT, WITH
RAIN SOUTH OF LAKE ONTARIO.  THE FRONT SHOULD CONTINUE TO SAG
SOUTHWARD AND STALL NEAR THE PENNSYLVANIA BORDER. COLD AIR NEAR THE
SURFACE AND WARMER AIR ALOFT ENHANCED BY LOW PRESSURE MOVING ALONG
THE FRONT WILL BRING A GREATER RISK OF FREEZING RAIN FOR THE ENTIRE
FORECAST AREA SATURDAY NIGHT INTO SUNDAY, WITH THE CIRCULATION
AROUND THE LOW BRINGING IT BACK TO ALL RAIN DURING SUNDAY.  GIVEN
THE HISTORY OF MODELS BEING TOO COLD THIS SEASON, THE PRECIPITATION
MAY BE ALL RAIN.  STAY TUNED.

AVIATION /08Z-06Z/...

LOW PRESSURE BETWEEN BUFFALO AND JAMESTOWN WILL LIFT NORTH INTO
ONTARIO AND QUEBEC TODAY. WIDESPREAD RAIN WILL CONTINUE THROUGH THE
MORNING HOURS WITH A GRADUAL CHANGE OVER TO SNOW AS COLDER AIR
ADVECTS INTO THE AREA FROM THE WEST. MVFR AND OCCASIONALLY IFR
CEILINGS WILL IMPROVE TO VFR BY LATE AFTERNOON...EXCEPT IN AREAS
DOWNWIND OF THE LAKES...AS LAKE EFFECT SNOW SHOWERS WILL MAINTAIN
MVFR AND OCCASIONAL IFR CONDITIONS...ESPECIALLY OVER HIGHER TERRAIN.
WINDS WILL STRENGTHEN THIS MORNING IN WAKE OF THE LOW WITH POTENTIAL
GUSTS OVER 35 KNOTS.

MARINE...

LOW PRESSURE WILL MOVE NORTH OF LAKE ONTARIO THIS MORNING. STRONG
WINDS ARE EXPECTED TO DEVELOP ACROSS THE LOWER GREAT LAKES
TODAY AS THE SURFACE LOW INTENSIFIES...LIFTING INTO QUEBEC AND
DRAWING MUCH COLDER AIR DOWN ACROSS THE LAKES. A WELL MIXED LOWER
LAYER WILL CREATE SUSTAINED GALE FORCE WINDS...AND WOULD NOT RULE
OUT SOME WIND GUSTS CLOSE TO STORM FORCE. WAVES WILL LIKELY EXCEED
10FEET BY THIS EVENING.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WATCH FROM 7 PM EST THIS EVENING THROUGH
     WEDNESDAY EVENING FOR NYZ006>008.
MARINE...GALE WARNING UNTIL 6 PM EST THIS AFTERNOON FOR LEZ020-040-041.
         GALE WARNING UNTIL 5 AM EST TUESDAY FOR LOZ042>045-
         062>065.

&&

SHORT TERM...ZAFF
Hazardous weather outlook, Jan 8, 11:11 AM EST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
1111 AM EST MON JAN 8 2007

NYZ001-002-010>012-019-020-085-091615-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-
CATTARAUGUS-SOUTHERN ERIE-
1111 AM EST MON JAN 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW
YORK.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A CHANGE TO WINTRY CONDITIONS IS IN STORE FOR WESTERN NEW YORK
FOLLOWING A PERIOD OF VERY MILD WEATHER CONDITIONS. LOW PRESSURE
WILL LIFT NORTH FROM WESTERN NEW YORK THIS MORNING REACHING THE
SAINT LAWRENCE VALLEY TONIGHT.

MUCH COLDER AIR WILL BE DRAWN DOWN OUT OF CANADA BEHIND THE
DEPARTING LOW TONIGHT AND TUESDAY. THIS FLOW OF COLDER AIR OVER
THE UNSEASONABLY WARM LAKE ERIE WATERS WILL RESULT IN BANDS OF
LAKE EFFECT SNOW.

BEST ESTIMATES ARE FOR 2 TO 4 INCHES FROM AFTER MIDNIGHT TONIGHT
THROUGH TUESDAY MORNING...WITH MOST OF THE LAKE EFFECT SNOW
FOCUSED ON THE BUFFALO METRO AREA DURING THIS PERIOD WITH A
GRADUAL SHIFT SOUTH DURING THE DAY TUESDAY.

TRAVEL WILL BECOME MORE DIFFICULT ACROSS THE AREA LATER TONIGHT
AND TUESDAY WITH AN EVEN GREATER POTENTIAL IMPACT ACROSS THE
BUFFALO METRO AREA DURING THE TUESDAY MORNING COMMUTE.

WEATHER CONDITIONS WILL IMPROVE FOR LATE WEDNESDAY THROUGH
THURSDAY...BUT MORE UNSETTLED WEATHER IS POSSIBLE BEGINNING
FRIDAY...WITH THE POSSIBILITY OF FREEZING RAIN OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

NYZ003-013-014-021-091615-
MONROE-LIVINGSTON-ONTARIO-ALLEGANY-
1111 AM EST MON JAN 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW
YORK.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A RETURN TO WINTER WEATHER IS EXPECTED ON TUESDAY AND WEDNESDAY
WITH COLDER TEMPERATURES AND A CHANCE OF SNOW SHOWERS. WEATHER CONDITIONS
WILL IMPROVE FOR LATE WEDNESDAY THROUGH THURSDAY...BUT MORE
UNSETTLED WEATHER IS POSSIBLE BEGINNING FRIDAY...WITH THE
POSSIBILITY OF FREEZING RAIN OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

NYZ004-005-091615-
WAYNE-NORTHERN CAYUGA-
1111 AM EST MON JAN 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A CHANGE TO WINTRY CONDITIONS IS IN STORE FOR THE REGION
FOLLOWING A PERIOD OF VERY MILD WEATHER CONDITIONS. LOW PRESSURE
WILL LIFT NORTH FROM WESTERN NEW YORK THIS MORNING REACHING THE
SAINT LAWRENCE VALLEY TONIGHT.

MUCH COLDER AIR WILL BE DRAWN DOWN OUT OF CANADA BEHIND THE
DEPARTING LOW TUESDAY AND WEDNESDAY. THIS FLOW OF COLDER AIR OVER
THE UNSEASONABLY WARM LAKE ONTARIO WATERS WILL RESULT IN BANDS OF
LAKE EFFECT SNOW.

THE LAKE EFFECT SNOW IS EXPECTED TO INITIALLY AFFECT THE TUG HILL
REGION THROUGH TUESDAY NIGHT...THESE SNOW BANDS ARE EXPECTED TO
INTENSIFY AND SHIFT SOUTH OF THE TUG HILL TUESDAY NIGHT AND
WEDNESDAY AS THE FLOW TURNS NORTHWEST. THE HEAVIEST SNOWS ARE
EXPECTED OVER OSWEGO COUNTY...BUT MAY AFFECT AREAS FROM FAR
NORTHEAST WAYNE COUNTY THROUGH NORTHERN CAYUGA AND OSWEGO
COUNTIES.

AT THIS POINT...THE BEST ESTIMATE WOULD BE FOR TOTALS OF 3 TO 6
INCHES...BUT THE POTENTIAL DOES EXISTS FOR EVEN HEAVIER AMOUNTS.
IF CONDITIONS CONTINUE TO LOOK FAVORABLE A LAKE EFFECT SNOW WATCH
MAY BE ISSUED LATER TODAY.

WEATHER CONDITIONS WILL IMPROVE FOR LATE WEDNESDAY THROUGH
THURSDAY...BUT MORE UNSETTLED WEATHER IS POSSIBLE BEGINNING
FRIDAY...WITH THE POSSIBILITY OF FREEZING RAIN OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

NYZ006>008-091615-
OSWEGO-JEFFERSON-LEWIS-
1111 AM EST MON JAN 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT

A LAKE EFFECT SNOW WATCH HAS BEEN ISSUED FOR
OSWEGO...JEFFERSON...AND LEWIS COUNTIES FOR TONIGHT THROUGH
WEDNESDAY. THE TUG HILL REGION COULD SEE 6 TO 12 INCHES OF SNOW BY
MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LAKE EFFECT SNOWS COULD DROP ANOTHER FOOD OF SNOW...PRIMARILY OVER
THE TUG HILL REGION TUESDAY AND TUESDAY NIGHT...AND OVER OSWEGO
COUNTY TUESDAY NIGHT INTO WEDNESDAY.

WEATHER CONDITIONS WILL IMPROVE FOR LATE WEDNESDAY THROUGH
THURSDAY...BUT MORE UNSETTLED WEATHER IS POSSIBLE BEGINNING
FRIDAY...WITH THE POSSIBILITY OF FREEZING RAIN OVER THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-091615-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
1111 AM EST MON JAN 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

LOW PRESSURE WILL MOVE NORTH OF LAKE ONTARIO THIS AFTERNOON.
STRONG WINDS WILL CONTINUE ACROSS THE LOWER GREAT LAKES AS THE
SURFACE LOW INTENSIFIES...LIFTING INTO QUEBEC AND DRAWING MUCH
COLDER AIR DOWN ACROSS THE LAKES. A WELL MIXED LOWER LAYER WILL
CREATE SUSTAINED GALE FORCE WINDS...AND WOULD NOT RULE OUT SOME
WIND GUSTS CLOSE TO STORM FORCE. WAVES WILL LIKELY EXCEED 10 FEET
BY THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 9:43 AM ESTLake Effect Snow WatchBUFJefferson, Lewis, Oswego5 hr
Jan 8, 2:51 PM ESTLake Effect Snow WarningBUFCattaraugus, Cayuga, Chautauqua, Erie, Jefferson, Lewis and 3 more50 hr

Nearby

Lake Effect Snow Advisories in New York, 2007Every lake effect snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.